Jump to content
CrazyBoards.org

Diazepam and grapefruit juice


Recommended Posts

Well, finally went to my doctor and got prescribed 3 x 5mg of diezepam a day PRN to try and get relief from these hideous panic attacks.

The bottle says to avoid grapefruit juice. Why? I've tried to google it but got confused with the technical language ;)

I have a large box of grapefruit here I want to eat. Am I going to die?? lol.

Elly

Link to comment
Share on other sites

it increases the sedative effect of valium.

which may be dangerous, because it could potentially decrease your breathing.

(sorry, already taken nitey meds and trying ot translate medspeak to english)

here is a link to find more info on grapefruit + interactions:

http://www.fhma.com/grapefruit.htm

The interaction, if any, is likely to be minor. I wouldnt worry about it. Just dont take the drug with your grapefruit juice - have them at different times of the the day.

Link to comment
Share on other sites

it increases the sedative effect of valium.

which may be dangerous, because it could potentially decrease your breathing.

(sorry, already taken nitey meds and trying ot translate medspeak to english)

here is a link to find more info on grapefruit + interactions:

http://www.fhma.com/grapefruit.htm

The interaction, if any, is likely to be minor. I wouldnt worry about it. Just dont take the drug with your grapefruit juice - have them at different times of the the day.

I ws just rereading my response. Additionally, dont drink grapfruit juice like its going out of style - moderation at times when you dont take your tablets should be fine.

Link to comment
Share on other sites

  • 3 years later...

it increases the sedative effect of valium.

which may be dangerous, because it could potentially decrease your breathing.

(sorry, already taken nitey meds and trying ot translate medspeak to english)

<edited to add>

here is a link to find more info on grapefruit + interactions:

http://www.fhma.com/grapefruit.htm

The interaction, if any, is likely to be minor. I wouldnt worry about it. Just dont take the drug with your grapefruit juice - have them at different times of the the day.

I ws just rereading my response. Additionally, dont drink grapfruit juice like its going out of style - moderation at times when you dont take your tablets should be fine.

Link to comment
Share on other sites

it increases the sedative effect of valium.

which may be dangerous, because it could potentially decrease your breathing.

(sorry, already taken nitey meds and trying ot translate medspeak to english)

<edited to add>

here is a link to find more info on grapefruit + interactions:

http://www.fhma.com/grapefruit.htm

The interaction, if any, is likely to be minor. I wouldnt worry about it. Just dont take the drug with your grapefruit juice - have them at different times of the the day.

I ws just rereading my response. Additionally, dont drink grapfruit juice like its going out of style - moderation at times when you dont take your tablets should be fine.

But I heard it IS going out of style! ;)

Link to comment
Share on other sites

  • 1 year later...

Diazipam and drinking grapefruit will increase the effects of diazipam and xanax up to 2 to 3.5 increase effect. It also has an effect on many other drugs. I've taken 10 5mg valium and drank grapefruit juice and it has an increase of the effect on me.Don't drink alot of the juice if you take many valiums,it could be dangerous. Or xanax also. I can feel the stronger effects of the mixture,just be careful and don't drink roo much juice. :D :cool2:Look it up in wikipeda.

Edited by zan2
Link to comment
Share on other sites

Well, finally went to my doctor and got prescribed 3 x 5mg of diezepam a day PRN to try and get relief from these hideous panic attacks.

The bottle says to avoid grapefruit juice. Why? I've tried to google it but got confused with the technical language ohmy.gif

I have a large box of grapefruit here I want to eat. Am I going to die?? lol.

Elly

Eating/Drinking grapefruit juice with certain meds causes that med to stay in your system longer so you can become toxic on it.

Link to comment
Share on other sites

Moderate consumption of grapefruit is not the danger you are making it out to be, Melissaw. You have had this discussion with Olga and me before.

I am on medications with grapefruit warnings, and my gdoc, pdoc, and neuro have *all* said it is okay to have the occasional grapefruit half, or glass of juice. My mother is on medications with the grapefruit warning, and that is what her gdoc has said as well.

I take 2-3mg of Xanax a day, and I drink grapefruit juice once a month or so, and it doesn't increase its potency in my case.

And if you remember, Olga's Dr. told her she could even have it more than just occasionally.

Do not binge on grapefruit. But you don't have to totally abstain. As with everything, YMMV, discuss it with your doctor, etc.

I can't find the post, but someone has a bottle of grapefruit juice? I would pour myself a glass, and then dump the rest of it, unless you want to freeze it for future use. It sucks, but that's meds for you.

Link to comment
Share on other sites

Moderate consumption of grapefruit is not the danger you are making it out to be, Melissaw. You have had this discussion with Olga and me before.

I am on medications with grapefruit warnings, and my gdoc, pdoc, and neuro have *all* said it is okay to have the occasional grapefruit half, or glass of juice. My mother is on medications with the grapefruit warning, and that is what her gdoc has said as well.

I take 2-3mg of Xanax a day, and I drink grapefruit juice once a month or so, and it doesn't increase its potency in my case.

And if you remember, Olga's Dr. told her she could even have it more than just occasionally.

Do not binge on grapefruit. But you don't have to totally abstain. As with everything, YMMV, discuss it with your doctor, etc.

I can't find the post, but someone has a bottle of grapefruit juice? I would pour myself a glass, and then dump the rest of it, unless you want to freeze it for future use. It sucks, but that's meds for you.

True, but I said "certain meds", and just gave a general answer here as to why the label was put on the med bottle. It is a POTENTIAL side effect; I know it doesn't happen with all meds. I just figured the OP wanted to know WHY or WHAT a potential side effect COULD occur. Otherwise why would the pharmacy put the label on the med bottle?

Edited by melissaw72
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...